Alert archive / Virginia / Flash Flood Warnings in 2015
Flash Flood Warning 23, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Sep 29, 2015, 9:43 AM EDT for 5 counties in Virginia. It was in force for 6 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 29, 2015, 9:43 AM EDT (13:43 UTC)
- Expired
- Sep 29, 2015, 3:45 PM EDT
- In force
- 6 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Flood severity
- None
Counties City of Radford, VA, Floyd County, VA, Montgomery County, VA, Pulaski County, VA, Roanoke County, VA
The radar
The Roanoke radar (KFCX), 11 km from the middle of the area, began a volume at 13:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 29, 9:53 AM EDT | FLOOD | 4 W Blacksburg, VA | TOMS CREEK IS OUT OF ITS BANKS FLOODING MT ZION RD NEAR BROOKSFIELD RD |
| Sep 29, 9:57 AM EDT | FLASH FLOOD | 5 Sw Christiansburg, VA | MEADOW CREEK RD IS FLOODED. AT LEAST A FOOT OF WATER RUSHING OVER THE ROAD |
| Sep 29, 10:00 AM EDT | FLASH FLOOD | Radford, VA | WATER FLOWING ACROSS ROUTE 11 IN RADFORD |
| Sep 29, 10:26 AM EDT | FLASH FLOOD | Blacksburg, VA | PLANTATION ROAD IS CLOSED DUE TO FLOODING. 6 TO 12 INCHES OF WATER OVER THE ROAD |
| Sep 29, 1:33 PM EDT | FLOOD | Nw Blacksburg, VA | DRAINAGE CULVERT OVERFLOWING INTO BACK YARDS ALMOST REACHING HOUSES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 1.7 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 101 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 534 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 309 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
598
WGUS51 KRNK 291343
FFWRNK
VAC063-121-155-161-750-291945-
/O.NEW.KRNK.FF.W.0023.150929T1343Z-150929T1945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
943 AM EDT TUE SEP 29 2015
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* FLASH FLOOD WARNING FOR...
THE CITY OF RADFORD IN SOUTHWESTERN VIRGINIA...
NORTHEASTERN PULASKI COUNTY IN SOUTHWESTERN VIRGINIA...
SOUTHWESTERN ROANOKE COUNTY IN WEST CENTRAL VIRGINIA...
CENTRAL FLOYD COUNTY IN SOUTHWESTERN VIRGINIA...
MONTGOMERY COUNTY IN SOUTHWESTERN VIRGINIA...
* UNTIL 345 PM EDT TUESDAY
* AT 940 AM EDT...DOPPLER RADAR INDICATED HEAVY RAIN ACROSS THE
WARNED AREA. FLOODING IS ALREADY OCCURRING DUE TO PREVIOUS HEAVY
RAINFALL FROM THIS MORNING AND ADDITIONAL AMOUNTS OF 2 TO 3 INCHES
ARE POSSIBLE OVER THE NEXT SEVERAL HOURS AS MORE BANDS OF RAIN
APPROACH THE AREA. EXPECT SIGNIFICANT FLOODING OF NUMEROUS STREAMS
AND CREEKS.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BLACKSBURG... CHRISTIANSBURG... RADFORD... SHAWSVILLE... AND
PILOT.
THIS INCLUDES VIRGINIA TECH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF FLOODING...
INCLUDING MUDSLIDES OR ROAD CLOSURES...TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS
AND PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.
&&
LAT...LON 3680 8052 3718 8070 3736 8030 3734 8026
3715 8009 3715 8011 3714 8011 3712 8013
$$
PC2 follow-up statements
524
WGUS71 KRNK 291437
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1037 AM EDT TUE SEP 29 2015
VAC063-121-155-161-750-291945-
/O.CON.KRNK.FF.W.0023.000000T0000Z-150929T1945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CITY OF RADFORD VA-PULASKI VA-ROANOKE VA-FLOYD VA-MONTGOMERY VA-
1037 AM EDT TUE SEP 29 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
TUESDAY FOR NORTHEASTERN PULASKI...SOUTHWESTERN ROANOKE...CENTRAL
FLOYD AND MONTGOMERY COUNTIES AND THE CITY OF RADFORD...
AT 1033 AM EDT...DOPPLER RADAR INDICATED HEAVY RAIN CONTINUING
ACROSS THE WARNED AREA. UP TO THREE INCHES OF RAIN HAS ALREADY
FALLEN AND NUMEROUS REPORTS OF FLOODING AND FLASH FLOODING HAVE BEEN
RECEIVED ACROSS THE WARNED AREA.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BLACKSBURG...
CHRISTIANSBURG...
RADFORD...
SHAWSVILLE...
AND PILOT.
THIS INCLUDES VIRGINIA TECH.
BOTH THE SOUTH FORK AND NORTH FORK OF THE ROANOKE RIVER ARE RISING
RAPIDLY IN MONTGOMERY COUNTY AND ARE EXPECTED TO REACH FLOOD STAGE
WITHIN THE NEXT FEW HOURS. THIS WATER WILL JOIN AT LAFAYETTE TO
CAUSE FLOODING ON THE MAINSTEM ROANOKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF FLOODING...
INCLUDING MUDSLIDES OR ROAD CLOSURES...TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS
AND PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.
&&
LAT...LON 3680 8052 3718 8070 3736 8030 3734 8026
3715 8009 3715 8011 3714 8011 3712 8013
$$
PC935
WGUS71 KRNK 291937
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
337 PM EDT TUE SEP 29 2015
VAC063-121-155-161-750-291946-
/O.EXP.KRNK.FF.W.0023.000000T0000Z-150929T1945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CITY OF RADFORD VA-PULASKI VA-ROANOKE VA-FLOYD VA-MONTGOMERY VA-
337 PM EDT TUE SEP 29 2015
...THE FLASH FLOOD WARNING FOR NORTHEASTERN PULASKI...SOUTHWESTERN
ROANOKE...CENTRAL FLOYD AND MONTGOMERY COUNTIES AND THE CITY OF
RADFORD WILL EXPIRE AT 345 PM EDT...
THE HEAVY RAIN HAS ENDED...AND FLASH FLOODING IS NO LONGER EXPECTED
TO POSE A THREAT.
RIVER AND AREAL FLOOD WARNINGS REMAIN IN EFFECT FOR MUCH OF THIS
AREA FOR LONGER DURATION FLOODING.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF FLOODING...
INCLUDING MUDSLIDES OR ROAD CLOSURES...TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS
AND PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.
LAT...LON 3680 8052 3718 8070 3736 8030 3734 8026
3715 8009 3715 8011 3714 8011 3712 8013
$$
PCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Sep 29, 9:37 AM EDT, 6 minutes earlier.
Area forecast discussion, Sep 29, 9:37 AM EDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
937 AM EDT TUE SEP 29 2015
.SYNOPSIS...
LOW PRESSURE OVER THE GULF OF MEXICO WILL TRACK NORTHEAST TODAY
AND TONIGHT WHILE A COLD FRONT CROSSES THE GREAT LAKES INTO THE
EASTERN UNITED STATES. THIS FRONT WILL CROSS THE AREA ON WEDNESDAY
THEN LOW PRESSURE WILL DEVELOP ALONG THE FRONT OFF THE MID
ATLANTIC COAST AND TRACK NORTH THURSDAY THROUGH SATURDAY. THE
UNSEASONABLY WARM TEMPERATURES AND WET WEATHER WILL CONTINUE FOR
MUCH OF THE WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 930 AM EDT TUESDAY...
LATEST FORECAST UPDATE REFLECTS CONTINUED HEAVY RAIN FROM STOKES
COUNTY NORTH CAROLINA NORTHWARD THROUGH PATRICK COUNTY...ACROSS
FLOYD AND MONTGOMERY COUNTIES. HEAVIEST RAIN WILL OCCUR ALONG THE
BLUE RIDGE WHERE PATRICK COUNTY MEETS FLOYD COUNTY...AS WELL AS
THE FOOTHILLS OF THE BLUE RIDGE.
AS OF 930...ANOTHER BAND OF HEAVY RAIN...WITH 2 TO 3 INCH PER HOUR
RAINFALL RATES...IS MOVING NORTHWARD ACROSS PATRICK COUNTY. AN
ADDITIONAL TWO TO THREE INCHES IS LIKELY ALONG THE BLUE RIDGE IN
THIS AREA THROUGH NOON.
LATEST RAPID UPDATE FORECAST MODELS INDICATE THAT HEAVY RAIN WILL
CONTINUE THROUGH THE AFTERNOON AS A TROPICAL LOW PRESSURE SYSTEM
CARRIES ABNORMALLY MOIST AIR INTO THE AREA. WIDESPREAD RAINFALL
AMOUNTS OF 1 TO LOCALLY 2 INCHES WILL BE POSSIBLE ACROSS THE
MOUNTAINS THROUGH EARLY EVENING.
NUMEROUS ROADS HAVE BEEN REPORTED CLOSED ACROSS PORTIONS OF
MONTGOMERY...FLOYD AND PATRICK COUNTIES. RIVERS CONTINUE TO RISE
RAPIDLY DUE TO HEAVY RAINFALL...WITH MANY OF THE SMALLER CREEKS
AND STREAMS FROM STOKES COUNTY NC THROUGH MONTGOMERY COUNTY VA
SWELLING OUT OF THEIR BANKS. DO NOT DRIVE YOUR VEHICLE WHERE WATER
COVERS THE ROAD.
AS OF 445 AM EDT TUESDAY...
LOW PRESSURE OVER THE NORTHERN GULF OF MEXICO WILL TRACK
NORTHEAST TODAY AND WILL MOVE ALONG THE APPALACHIANS THROUGH THE
FORECAST AREA BETWEEN 18Z/2PM THIS AFTERNOON AND 06Z/2AM TONIGHT.
THE 00Z GFS AND LATEST RAP GUIDANCE WERE SLIGHTLY FASTER WITH THE
TIMING OF THIS LOW THAN THE NAM. ALL MODEL SHOWED INCREASING EAST
TO SOUTHEAST WINDS AND UPSLOPE ON THE NORTH SIDE OF THE LOW WHICH
WILL AIDE IN HIGHER RAINFALL AMOUNTS ON THE EAST SLOPES OF THE
BLUE RIDGE. THE BEST SYNOPTIC SCALE LIFT ALONG WITH THE BETTER JET
DYNAMICS REMAINED ALONG AND JUST WEST OF THE WESTERN EDGE OF THE
FORECAST AREA. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR THE
EXPECTED RAINFALL AND THE IMPACTS FROM THIS RAIN FOR TODAY INTO
WEDNESDAY MORNING.
STARTING OUT VERY MILD WITH SURFACE DEW POINTS IN THE LOWER 60S TO
AROUND 70. PRECIPITABLE WATER VALUES ARE JUST ABOVE 200 PERCENT OF
NORMAL FOR THIS TIME OF YEAR AND WILL RANGE FROM 1.6 TO 2.2 TODAY
AND TONIGHT. ONLY MINOR CHANGES MADE TO MAXIMUM TEMPERATURES TODAY
AND LOWS TONIGHT. CLOUDS AND PRECIPITATION WILL HOLD BACK RISE IN
TEMPERATURES TODAY AND MOIST AIR MASS WITH LIMIT DROP IN
TEMPERATURES OVERNIGHT.
&&
.SHORT TERM /WEDNESDAY THROUGH FRIDAY/...
AS OF 0315 AM EDT TUESDAY...
A COLD FRONT WILL SLOWLY MOVE ACROSS THE FORECAST AREA WEDNESDAY.
BEHIND THE FRONT...COOL AIR WILL ARRIVE IN NORTHERLY FLOW. DESPITE
THE PASSING OF THE FRONT...RAIN CHANCES WILL REMAIN IN THE FORECAST
AS A NORTHERN STREAM UPPER LEVEL TROUGH CONNECTS WITH A SOUTHERN
STREAM TROUGH. THIS UNITED TROUGH WILL REMAIN OVER THE OHIO-TENN
VALLEY THROUGH FRIDAY. MODELS ARE INDICATING THAT THIS TROUGH COULD
BECOME A CLOSED LOW ON THURSDAY. IF THIS CLOSED LOW DOES TAKE
SHAPE...THE CHANCE FOR RAIN WILL CONTINUE THROUGH THE END OF THE
WORKWEEK. TO PUT A GOOD SPIN ON A DREARY FORECAST...THE BULK OF THE
HEAVY RAIN WILL BE ALONG THE COAST THURSDAY AND FRIDAY. WEDNESDAY
MAY BE A LITTLE ROUGH AS THE FRONT SLIDES ACROSS THE REGION AND
MODERATE DYNAMICS PRODUCE A LINE OF HEAVY SHOWERS. WITH AN ALREADY
SATURATED PLAYING FIELD...MODERATE RAIN RATES AND A RELATIVELY SLOW
MOVING LINE OF STORMS WILL BRING THE THREAT FOR FLASH FLOODING TO
THE AREA WEDNESDAY. SOME THUNDER MAY BE HEARD WHILE THE SEVERE
THREAT REMAINS VERY LOW.
MORNING RAIN AND THE PASSING OF THE COLD FRONT WILL LIKELY RESULT IN
SLIGHTLY BELOW NORMAL TEMPERATURES WEDNESDAY. THE COMBINATION OF
COOL NORTHERLY AIR AND RAIN BEHIND THE FRONT WILL KEEP TEMPERATURE
5F-10F BELOW NORMAL THURSDAY AND FRIDAY.
&&
.LONG TERM /FRIDAY NIGHT THROUGH MONDAY/...
AS OF 230 PM EDT MONDAY...
THE UPPER TROUGH PAIRED WITH THE ONSHORE FLOW PAIRING WILL MAKE SLOW
PROGRESS ACROSS THE AREA DURING THIS PORTION OF THE FORECAST
PACKAGE. THE LATEST GUIDANCE POINTS AT ROUGHLY SATURDAY NIGHT INTO
SUNDAY FOR THE UPPER TROUGH AXIS TO MOVE EAST OF THE AREA. ONCE THIS
TAKES PLACE...ANTICIPATE PRECIPITATION CHANCES DECREASING
SIGNIFICANTLY...AND NOTABLY COOLER AIR ADVANCING INTO AT LEAST THE
WESTERN PORTION OF THE AREA. BY SUNDAY NIGHT INTO MONDAY...EXPECT
LOW TEMPERATURES RANGING FROM THE LOW TO MID 40S ACROSS THE
MOUNTAINS TO THE MID TO UPPER 40S ACROSS THE PIEDMONT. HIGH
TEMPERATURES ON MONDAY ARE EXPECTED TO RANGE FROM THE LOW TO MID 60S
ACROSS THE MOUNTAINS AND MID TO UPPER 60S ACROSS THE PIEDMONT.
&&
.AVIATION /14Z TUESDAY THROUGH SATURDAY/...
AS OF 745 AM EDT TUESDAY...
POOR FLYING CONDITIONS EXPECTED THROUGH AT LEAST MID WEEK.
FORECAST AREA REMAINS UNDER THE INFLUENCE OF DEEP MOISTURE FROM
BOTH THE ATLANTIC OCEAN AND THE GULF OF MEXICO.
HIGH CONFIDENCE OF WIDESPREAD IFR TO LIFR CEILINGS THROUGH AT
LEAST 15Z/11AM THIS MORNING. NUMEROUS SHOWERS AND ISOLATED
THUNDERSTORMS WILL PRODUCE MODERATE TO HEAVY RAINFALL TODAY.
HIGH CONFIDENCE THAT THE PRECIPITATION WILL REDUCE VISIBILITIES
TO MVFR VALUES THROUGH 00Z/8PM.
IFR STRATUS AND MVFR FOG WILL FILL BACK IN AFTER 00Z/8PM TONIGHT
WITH LITTLE CHANGE IN CONDITIONS THROUGH THE END OF THE TAF
FORECAST PERIOD.
EXTENDED AVIATION DISCUSSION...
MODELS SUGGEST POOR FLYING CONDITIONS MAY LINGER ACROSS A LARGE
GEOGRAPHIC AREA FOR THE REMAINDER OF THIS WEEK AND POTENTIALLY
INTO THE WEEKEND. SUB VFR CONDITIONS ARE LIKELY THROUGH
FRIDAY...WITH GRADUAL IMPROVEMENT OVER THE WEEKEND.
&&
.HYDROLOGY...
AS OF 445 AM EDT TUESDAY...
LINE OF BROKEN SHOWERS HAVE BEEN TRACKING FROM AROUND RALEIGH TO
BLACKSBURG SINCE AROUND 8PM. 1 TO 2 INCHES OF RAIN HAS BEEN
REPORTED IN LESS THAN THREE HOURS WITH SOME OF THE HEAVIER
RAINFALL. RATES WERE AS HIGH AS 0.50 INCHES PER HOUR. THIS RAIN
WAS FALLING OVER COUNTIES THAT ALREADY HAD AS MUCH AS 5 TO 10
INCHES OF RAIN SINCE THURSDAY NIGHT. IN ADDITION AS LOW PRESSURE
TRACKS UP THE SPINE OF THE APPALACHIANS THIS AFTERNOON AND
EVENING...MODELS WERE SHOWING THE POTENTIAL FOR MODERATE TO HEAVY
RAIN AROUND THE NORTH AND EAST SIDE OF THE LOW...ESPECIALLY WHERE
THE EAST AND SOUTHEAST SURFACE AND LOW LEVEL WINDS INCREASE
UPSLOPE ALONG THE BLUE RIDGE.
BASED ON THE LOCATION OF THE PREVIOUS HEAVY RAINFALL AMOUNTS...THE
EXPECTED LOCATION OF HEAVY RAINFALL TODAY AND TONIGHT AND THE
ONGOING FEED OF MOISTURE AND TRAINING SHOWERS OVER THE FOOTHILLS
AND PIEDMONT...HAVE ISSUED A FLASH FLOOD WATCH FOR TODAY INTO
WEDNESDAY MORNING.
EXPECT A MAJORITY OF THE RAIN THAT FALLS TODAY AND TONIGHT TO
RUNOFF...INITIALLY IMPACTING SMALL STREAMS AND CREEKS WITH RAPID
RISES AND POSSIBLE FLOODING. LATER TODAY AND INTO THE END OF THE
WEEK MAINSTEM RIVERS WILL RESPOND TO THE RAINFALL. FLOODING ON THE
RIVERS IS NOT CERTAIN BUT WILL BE MONITORED CLOSELY.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR VAZ012>020-
022>024-032>035-043>045-058.
NC...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR NCZ001>006-
018>020.
WV...NONE.
&&
SYNOPSIS...AMS
NEAR TERM...AMS/NF
SHORT TERM...RCS
LONG TERM...DS
AVIATION...AMS/PM
HYDROLOGY...NFHazardous weather outlook, Sep 29, 5:58 AM EDT, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 558 AM EDT TUE SEP 29 2015 NCZ001>006-018>020-VAZ012>020-022>024-032>035-043>045-058-301000- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG- ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN- BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-HALIFAX- 558 AM EDT TUE SEP 29 2015 ...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. THURSDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ046-047-059-301000- APPOMATTOX-BUCKINGHAM-CHARLOTTE- 558 AM EDT TUE SEP 29 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS MAY PRODUCE MODERATE TO HEAVY RAINFALL TODAY AND TONIGHT. LOCALIZED FLOODING IS POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY MODERATE TO HEAVY RAIN WILL CONTINUE...AS WELL AS THE THREAT FOR LOCALIZED FLOODING. THURSDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ007-009>011-WVZ042>044-507-508-301000- TAZEWELL-SMYTH-BLAND-GILES-MERCER-SUMMERS-MONROE-EASTERN GREENBRIER- WESTERN GREENBRIER- 558 AM EDT TUE SEP 29 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. WIDESPREAD MODERATE TO HEAVY RAINFALL IS EXPECTED TODAY AND TONIGHT WITH SHOWERS AND ISOLATED THUNDERSTORMS. LOCALIZED FLOODING IS POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY MODERATE TO HEAVY RAIN WILL CONTINUE...AS WELL AS THE THREAT FOR LOCALIZED FLOODING. THURSDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Sep 29, 9:02 AM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
902 AM EDT TUE SEP 29 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 AM FLOOD BLACKSBURG 37.23N 80.42W
09/29/2015 MONTGOMERY VA 911 CALL CENTER
DUCK POND ROAD FROM OAK LANE TO SMITHFIELD CLOSED DUE TO
FLOODING.
&&
FISHERLocal storm report, Sep 29, 9:24 AM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
924 AM EDT TUE SEP 29 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0924 AM FLOOD BLACKSBURG 37.23N 80.42W
09/29/2015 MONTGOMERY VA 911 CALL CENTER
MULTIPLE ROADS FLOODED THROUGHOUT MONTGOMERY COUNTY.
&&
FISHERSpecial weather statement, Sep 29, 9:26 AM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 926 AM EDT TUE SEP 29 2015 NCZ004-005-VAZ014-017-022-032-033-043-291500- STOKES-ROCKINGHAM-MONTGOMERY-FLOYD-ROANOKE-PATRICK-FRANKLIN-HENRY- INCLUDING THE CITIES OF...DANBURY...EDEN...BLACKSBURG...FLOYD... ROANOKE...SALEM...STUART...ROCKY MOUNT...MARTINSVILLE 926 AM EDT TUE SEP 29 2015 ...VERY HEAVY RAINS STILL EXPECTED... THROUGH 1100 AM EDT...MODERATE TO HEAVY RAIN WILL CONTINUE TO PROGRESS NORTH-NORTHEAST ACROSS AN AREA THAT HAS ALREADY SEEN MULTIPLE INCHES OF RAINFALL OVER THE PAST SEVERAL DAYS. THIS RAIN MAY PROMPT FLOODING OR EXACERBATE ANY ONGOING FLOODING PROBLEMS. WHILE MONTGOMERY COUNTY HAS SEEN RAINFALL RATES DECREASE OVER THE PAST HOUR...HEAVY RAIN IS RETURNING. COMMUNITIES IMPACTED INCLUDE...BUT ARE NOT LIMITED TO...REIDSVILLE...LAWSONVILLE... STUART...MARTINSVILLE...FLOYD...BLACKSBURG...AND ROANOKE. VAZ011-018>020-WVZ043-044-507-508-291500- GILES-CRAIG-ALLEGHANY VA-BATH-SUMMERS-MONROE-EASTERN GREENBRIER- WESTERN GREENBRIER- INCLUDING THE CITIES OF...PEARISBURG...NEW CASTLE... CLIFTON FORGE...COVINGTON...HOT SPRINGS...HINTON...HIX...UNION... LEWISBURG...WHITE SULPHUR SPRINGS...ALDERSON...QUINWOOD...DUO... RAINELLE 926 AM EDT TUE SEP 29 2015 ...MODERATE TO HEAVY RAIN MOVING THROUGH THE AREA... MODERATE TO HEAVY RAIN WILL CONTINUE TO PROGRESS THROUGH THE AREA...BUT START TO TREND TOWARDS SLIGHTLY LESS INTENSITIES CLOSER TO 1100 AM EDT. THE RAIN MAY PROMPT FLOODING WHERE RAINFALL AMOUNTS OVER THE PAST SEVERAL DAYS HAS BEEN EXCESSIVE. COMMUNITIES IMPACTED INCLUDE...BUT ARE NOT LIMITED TO...PEARISBURG...NEW CASTLE...UNION...ELTON...COVINGTON...LEWISBURG...AND QUINWOOD. VAZ023-024-034-035-045>047-059-291500- BOTETOURT-ROCKBRIDGE-BEDFORD-AMHERST-CAMPBELL-APPOMATTOX- BUCKINGHAM-CHARLOTTE- INCLUDING THE CITIES OF...FINCASTLE...LEXINGTON...BUENA VISTA... BEDFORD...AMHERST...LYNCHBURG...APPOMATTOX...KEYSVILLE 926 AM EDT TUE SEP 29 2015 ...AREAS OF MODERATE TO HEAVY RAIN MOVING THROUGH THE REGION... THROUGH 1100 AM EDT...MODERATE TO HEAVY RAIN WILL CONTINUE TO INCREASE ACROSS THE REGION. THE POTENTIAL FOR FLOODING WILL START TO INCREASE AS MULTIPLE WAVES OF PRECIPITATION BEGINS TO TRAIN OVER THE SAME LOCATIONS. COMMUNITIES IMPACTED INCLUDE...BUT ARE NOT LIMITED TO...RUSTBURG...LYNCHBURG...BUCKINGHAM...BEDFORD... AMHERST...FINCASTLE...AND LEXINGTON.
Local storm report, Sep 29, 9:31 AM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
931 AM EDT TUE SEP 29 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 AM FLOOD 6 SSW CHRISTIANSBURG 37.07N 80.44W
09/29/2015 MONTGOMERY VA BROADCAST MEDIA
ROUTE 8 IN RINER DOWN TO ONE LANE. EARTH BEHIND A
RETAINING WALL GAVE WAY.
&&
FISHERLocal storm report, Sep 29, 9:32 AM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
932 AM EDT TUE SEP 29 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 AM FLOOD CHRISTIANSBURG 37.14N 80.40W
09/29/2015 MONTGOMERY VA 911 CALL CENTER
RADFORD ROAD IS FLOODED
&&
FISHERLocal storm report, Sep 29, 9:39 AM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
939 AM EDT TUE SEP 29 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0938 AM FLOOD 3 SW SANVILLE 36.69N 80.11W
09/29/2015 PATRICK VA TRAINED SPOTTER
POLEBRIDGE CREEK IS OUT OF ITS BANKS
&&
FISHERThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 28, 8:37 PM EDT | Special Weather Statement | RNK | City of Danville | 53 min |
| Sep 28, 9:32 PM EDT | Special Weather Statement | RNK | Henry, City of Danville, City of Martinsville | 58 min |
| Sep 28, 10:47 PM EDT | Special Weather Statement | RNK | Henry, City of Martinsville | 118 min |
| Sep 29, 4:19 AM EDT | Areal Flood Warning | RNK | Floyd, Franklin, Patrick | 6 hr |
| Sep 29, 4:44 AM EDT | Flash Flood Watch | RNK | Alleghany, Amherst, Bath, Bedford, Botetourt, Campbell and 24 more | 25 hr |
| Sep 29, 6:58 AM EDT | Special Weather Statement | RNK | Alleghany, Amherst, Botetourt, Craig, Giles, Montgomery and 7 more | 92 min |
| Sep 29, 7:32 AM EDT | Areal Flood Warning | RNK | Floyd, Montgomery, Pulaski, Roanoke, City of Radford | 21 hr |
| Sep 29, 10:05 AM EDT | Areal Flood Warning | RNK | Floyd, Franklin, Henry, Patrick, City of Martinsville | 6 hr |
| Sep 29, 10:19 AM EDT | Flash Flood Warning | RNK | Floyd, Franklin, Henry, Patrick, City of Martinsville | 6 hr |
| Sep 29, 10:49 AM EDT | Areal Flood Advisory | RNK | Amherst, Appomattox, Bedford, Campbell, Rockbridge, City of Buena Vista and 1 more | 116 min |
| Sep 29, 11:27 AM EDT | Areal Flood Advisory | RNK | Roanoke, City of Roanoke, City of Salem | 3 hr |
| Sep 29, 1:05 PM EDT | Areal Flood Advisory | RNK | Rockbridge, City of Buena Vista, City of Lexington | 3 hr |
| Sep 29, 1:25 PM EDT | Areal Flood Advisory | RNK | Alleghany, City of Covington | 3 hr |
| Sep 29, 2:33 PM EDT | Areal Flood Warning | RNK | Montgomery, Roanoke, City of Roanoke, City of Salem | 19 hr |
| Sep 29, 3:02 PM EDT | River Flood Warning | RNK | Roanoke, City of Roanoke, City of Salem | 19 hr |
| Sep 29, 3:54 PM EDT | Areal Flood Warning | RNK | Floyd, Franklin, Henry, Patrick, City of Martinsville | 12 hr |
| Sep 29, 4:02 PM EDT | River Flood Warning | RNK | Halifax | 7 days |
| Sep 29, 4:02 PM EDT | River Flood Warning | RNK | Pittsylvania, City of Danville | 5 days |
| Sep 29, 4:02 PM EDT | River Flood Warning | RNK | Halifax | 7 days |
| Sep 29, 4:59 PM EDT | Special Weather Statement | RNK | Carroll, City of Galax | 61 min |
| Sep 29, 5:05 PM EDT | Special Weather Statement | RNK | Amherst, Appomattox, Buckingham, City of Lynchburg | 55 min |
| Sep 29, 7:36 PM EDT | Special Weather Statement | RNK | Bedford, Campbell, City of Lynchburg | 54 min |
| Sep 29, 7:41 PM EDT | Special Weather Statement | RNK | Giles | 64 min |
Nearby
Flash Flood Warnings in Virginia, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.